Existence theorem for nonlinear micropolar elasticity
ESAIM: Control, Optimisation and Calculus of Variations, Volume 16 (2010) no. 1, pp. 92-110.

In this paper we give an existence theorem for the equilibrium problem for nonlinear micropolar elastic body. We consider the problem in its minimization formulation and apply the direct methods of the calculus of variations. As the main step towards the existence theorem, under some conditions, we prove the equivalence of the sequential weak lower semicontinuity of the total energy and the quasiconvexity, in some variables, of the stored energy function.

DOI: 10.1051/cocv:2008065
Classification: 74A35,  74G25,  74G65
Keywords: micropolar elasticity, existence theorem, quasiconvexity
@article{COCV_2010__16_1_92_0,
     author = {Tamba\v{c}a, Josip and Vel\v{c}i\'c, Igor},
     title = {Existence theorem for nonlinear micropolar elasticity},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {92--110},
     publisher = {EDP-Sciences},
     volume = {16},
     number = {1},
     year = {2010},
     doi = {10.1051/cocv:2008065},
     mrnumber = {2598090},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/cocv:2008065/}
}
TY  - JOUR
AU  - Tambača, Josip
AU  - Velčić, Igor
TI  - Existence theorem for nonlinear micropolar elasticity
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2010
DA  - 2010///
SP  - 92
EP  - 110
VL  - 16
IS  - 1
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/cocv:2008065/
UR  - https://www.ams.org/mathscinet-getitem?mr=2598090
UR  - https://doi.org/10.1051/cocv:2008065
DO  - 10.1051/cocv:2008065
LA  - en
ID  - COCV_2010__16_1_92_0
ER  - 
%0 Journal Article
%A Tambača, Josip
%A Velčić, Igor
%T Existence theorem for nonlinear micropolar elasticity
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2010
%P 92-110
%V 16
%N 1
%I EDP-Sciences
%U https://doi.org/10.1051/cocv:2008065
%R 10.1051/cocv:2008065
%G en
%F COCV_2010__16_1_92_0
Tambača, Josip; Velčić, Igor. Existence theorem for nonlinear micropolar elasticity. ESAIM: Control, Optimisation and Calculus of Variations, Volume 16 (2010) no. 1, pp. 92-110. doi : 10.1051/cocv:2008065. http://archive.numdam.org/articles/10.1051/cocv:2008065/

[1] I. Aganović, J. Tambača and Z. Tutek, Derivation and justification of the models of rods and plates from linearized three-dimensional micropolar elasticity. J. Elasticity 84 (2006) 131-152. | Zbl

[2] A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis. Cambridge University Press, Cambridge (1993). | Zbl

[3] J.M. Ball, Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal. 63 (1976/1977) 337-403. | Zbl

[4] P.G. Ciarlet, Mathematical elasticity - Volume I: Three-dimensional elasticity. North-Holland Publishing Co., Amsterdam (1988). | Zbl

[5] E. Cosserat and F. Cosserat, Théorie des corps déformables. Librairie Scientifique A. Hermann et Fils [Theory of deformable bodies], Paris (1909). | JFM

[6] B. Dacorogna, Direct methods in the calculus of variations. Springer-Verlag, Berlin (1989). | Zbl

[7] A.C. Eringen, Microcontinuum Field Theories - Volume 1: Foundations and Solids. Springer-Verlag, New York (1999). | Zbl

[8] G.B. Folland, Real analysis, Modern techniques and their applications. John Wiley & Sons, Inc., New York (1984). | Zbl

[9] I. Hlaváček and M. Hlaváček, On the existence and uniqueness of solution and some variational principles in linear theories of elasticity with couple-stresses. I. Cosserat continuum. Appl. Math. 14 (1969) 387-410. | Zbl

[10] J. Jeong and P. Neff, Existence, uniqueness and stability in linear Cosserat elasticity for weakest curvature conditions. Math. Mech. Solids (2008) DOI: 10.1177/1081286508093581. Preprint 2550 available at http://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html. | Zbl

[11] P.M. Mariano and G. Modica, Ground states in complex bodies. ESAIM: COCV (2008) published online, DOI: 10.1051/cocv:2008036. | Numdam | Zbl

[12] N.G. Meyers, Quasi-convexity and lower semi-continuity of multiple variational integrals of any order. Trans. Amer. Math. Soc. 119 (1965) 125-149. | Zbl

[13] P. Neff, On Korn's first inequality with nonconstant coefficients. Proc. R. Soc. Edinb. Sect. A 132 (2002) 221-243. | Zbl

[14] P. Neff, Existence of minimizers for a geometrically exact Cosserat solid. Proc. Appl. Math. Mech. 4 (2004) 548-549.

[15] P. Neff, A geometrically exact Cosserat-shell model including size effects, avoiding degeneracy in the thin shell limit, Part I: Formal dimensional reduction for elastic plates and existence of minimizers for positive Cosserat couple modulus. Cont. Mech. Thermodynamics 16 (2004) 577-628. | Zbl

[16] P. Neff, The Cosserat couple modulus for continuous solids is zero viz the linearized Cauchy-stress tensor is symmetric. Z. Angew. Math. Mech. 86 (2006) 892-912. Preprint 2409 available at http://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html. | Zbl

[17] P. Neff, Existence of minimizers for a finite-strain micromorphic elastic solid. Proc. Roy. Soc. Edinb. A 136 (2006) 997-1012. Preprint 2318 available at http://wwwbib.mathematik.tu-darmstadt.de/Math-Net/Preprints/Listen/pp04.html. | Zbl

[18] P. Neff, A finite-strain elastic-plastic Cosserat theory for polycrystals with grain rotations. Int. J. Eng. Sci. 44 (2006) 574-594.

[19] P. Neff, A geometrically exact planar Cosserat shell-model with microstructure. Existence of minimizers for zero Cosserat couple modulus. Math. Meth. Appl. Sci. 17 (2007) 363-392. Preprint 2357 available at http://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html. | Zbl

[20] P. Neff and K. Chelminski, A geometrically exact Cosserat shell-model for defective elastic crystals 9 (2007) 455-492. | Zbl

[21] P. Neff and S. Forest, A geometrically exact micromorphic model for elastic metallic foams accounting for affine microstructure. Modelling, existence of minimizers, identification of moduli and computational results. J. Elasticity 87 (2007) 239-276. | Zbl

[22] P. Neff and I. Münch, Curl bounds Grad on SO(3). ESAIM: COCV 14 (2008) 148-159. Preprint 2455 available at http://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html. | Numdam | Zbl

[23] W. Nowacki, Theory of asymmetric elasticity. Oxford, Pergamon (1986). | Zbl

[24] W. Pompe, Korn's first inequality with variable coefficients and its generalizations. Commentat. Math. Univ. Carolinae 44 (2003) 57-70. | Zbl

[25] J. Tambača and I. Velčić, Derivation of a model of nonlinear micropolar plate. (Submitted). | Zbl

Cited by Sources: